Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 395, NWS Jackson, MS

June 1, 2008Noxubee County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 1, 2008, 3:29 PM CDT for Noxubee County, Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 1, 2008, 3:29 PM CDT (20:29 UTC)
Expired
Jun 1, 2008, 4:15 PM CDT
In force
46 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Noxubee County, MS

The radar

The Columbus AFB radar (KGWX), 90 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 3:04 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2008-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1962 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2008-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1962 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
743 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 10:52 AM CDT, 4 hours 37 minutes earlier.

Area forecast discussion, Jun 1, 10:52 AM CDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1052 AM CDT SUN JUN 1 2008

.UPDATE...WILL DO A QUICK UPDATE TO ADJUST TEMPS AND SKY COVER.
CLOUDS HAVE NOT REALLY CLEARED ACROSS THE CWA AND THE BLOW OFF FROM
FROM THE STORMS TO THE NORTH CONTINUE TO MOVE INTO THE REGION.
REMOVED THE MORNING WORDING AND MADE THE CWA PARTLY CLOUDY. LOWERED
TEMPS A DEGREE OR TWO AT MOST LOCATIONS. KEPT THE SOUTHEAST IN THE
MID 90S. EXPECTING CLOUDS TO KEEP THE ENTIRE CWA FROM REACHING THE
MID 90S. LOOKS LIKE A FEW SHOWERS WILL DEVELOP ALONG A WEAK TROUGH
AXIS IN THE EAST INTO THE AFTERNOON. THE STORMS ALONG THE BOUNDARY
WERE STILL OFF TO THE NORTH. A LARGE COMPLEX WAS MOVING INTO
NORTHWEST AR...WILL WATCH THE TIMING FOR ACTIVITY OVER THE NORTHWEST
ZONES. FOR NOW THE FORECAST WAS GOOD.

&&

.AVIATION...CEILINGS WERE VARIABLE AROUND THE AREA...SO SCT- BKN
CLOUDS FROM 1500-3000FT WILL CONTINUE. CLOUDS MOVING IN FROM THE
NORTH WERE AROUND 5KFT...SO LOOKING FOR THE LOWER CLOUDS TO BURN OFF
OVER THE HOUR OR TWO. THERE WERE A FEW SHOWERS OVER EAST
MISSISSIPPI...BUT THOSE SHOULD STAY NORTH OF MEI...MAY BE CLOSE
AT NMM THE AREA OF STORMS ASSOCIATED WITH THE FRONT REMAIN WELL TO
THE NORTH...SO WILL LIKELY PUSH THE RAIN BACK AT ALL SITES. FOR NOW
WILL MAINTAIN VFR CONDITIONS THROUGH EARLY AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       92  71  94  73 /  13  13  10   7
MERIDIAN      92  70  92  71 /  17  22  24  10
VICKSBURG     93  71  95  73 /   9   9   5   6
HATTIESBURG   95  72  94  73 /  12  11  16   7
NATCHEZ       92  72  92  73 /   6   3   2   5
GREENVILLE    91  71  93  73 /  26  23   9   6
GREENWOOD     91  70  92  72 /  32  40  14   7

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

7
Hazardous weather outlook, Jun 1, 4:54 AM CDT, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
454 AM CDT SUN JUN 1 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
021000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
454 AM CDT SUN JUN 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A FEW SEVERE STORMS WILL BE POSSIBLE FROM MIDDAY THROUGH TONIGHT
MAINLY FOR SOUTHEAST ARKANSAS INTO NORTH AND EASTERN MISSISSIPPI...
GENERALLY NORTH OF A BASTROP LOUISIANA TO MACON MISSISSIPPI LINE.
THE PRIMARY RISKS FROM THESE STORMS WILL BE DAMAGING WIND
GUSTS...LARGE HAIL...AND FREQUENT LIGHTNING STRIKES. A VERY SMALL
RISK FOR TORNADOES WILL EXIST FROM LATE AFTERNOON THROUGH MIDNIGHT
GENERALLY NORTH OF THE HIGHWAY 82 CORRIDOR.

AN UPPER LEVEL DISTURBANCE AND SURFACE FRONT WILL MOVE BY JUST TO
OUR NORTH COMBINING WITH DAYTIME HEATING AND PLENTY OF MOISTURE TO
TRIGGER THE STORMS. INTERACTING OUTFLOW BOUNDARIES WILL CONTINUE
PRODUCING STORMS THIS EVENING AND TONIGHT AS THE STORMS PROGRESS
TOWARD THE SOUTHEAST. ACTIVITY SHOULD DIMINISH AFTER MIDNIGHT ONCE
THE UPPER LEVEL DISTURBANCE PASSES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR A FEW HOURS THIS AFTERNOON AND
TONIGHT...OTHERWISE IS NOT EXPECTED MONDAY THROUGH SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 4:52 PM CDTSevere Thunderstorm WarningJANLowndes26 min
Jun 1, 5:29 PM CDTSevere Thunderstorm WarningJANKemper61 min
Jun 1, 6:02 PM CDTSevere Thunderstorm WarningJANLauderdale58 min
Jun 1, 6:15 PM CDTSevere Thunderstorm WarningJANClay, Webster60 min
Jun 1, 6:24 PM CDTSevere Thunderstorm WarningJANChoctaw36 min
Jun 1, 6:50 PM CDTSevere Thunderstorm WarningJANLauderdale55 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.